A 45-year-old female asked:
Disclaimer

i've been taking 1500mg of neurontin (gabapentin) for about 2 months is it safe to just stop taking it? i've never had seizures before i am taking it for rls

1 doctor answer
Dr. Donald Jacobson
A Verified Doctor answered
A US doctor answered Learn more
Not safe: Neurontin (gabapentin) should be tapered. Suddenly stopping it could indeed lead to seizures. Taper it under the direction of the prescribing physician.
Answered on Jun 30, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 63-year-old male asked:
Dr. Charles Barnhart
47 years experience Psychiatry
Look at these: I think the evidence is the contrary: gabapentin (neurontin) as add-on therapy in patients with partial seizures: a double-blind, placebo-controlle ... Read More
1
1 thank
A 49-year-old female asked:
Dr. Prem Gupta
47 years experience neurology
More than seizure: Neurontin (gabapentin) is effective in many conditions. These include seizures, certain type of pains, depression and also rls.
2
2 thanks
A 63-year-old male asked:
Dr. Bennett Machanic
51 years experience Neurology
Unlikely temporary: You are likely experiencing anti-cholinergic side effects from the medication, which is a bit uncommon with gabapentin, but unlikely to improve readil ... Read More
1
1 thank
A 24-year-old female asked:
Dr. Alon Seifan
12 years experience Neurology
Yes: gabapentin is a very good sleeping pill because it increases slow-wave sleep unlike most other agents. it is ok to take on an as needed basis. also ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month